Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

August 17, 2018Delaware County, Oklahoma; Benton County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 17, 2018, 7:21 AM CDT for Delaware County, Oklahoma; Benton County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2018, 7:21 AM CDT (12:21 UTC)
Expired
Aug 17, 2018, 8:00 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Delaware County, OK

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WWUS84 KTSA 171221
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
721 AM CDT FRI AUG 17 2018
 
ARZ001-002-OKZ063-068-069-171300-
Carroll AR-Benton AR-Adair OK-Cherokee OK-Delaware OK-
721 AM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN CARROLL...
SOUTHERN DELAWARE...NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE
COUNTIES UNTIL 800 AM CDT...

At 718 AM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Seligman to 7 miles north of Twin
Oaks. Movement was south at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Siloam Springs...
Jay...                            Eureka Springs...
Bella Vista...                    Lowell...
Pea Ridge...                      Gentry...
Bethel Heights...                 Gravette...
Cave Springs...                   Decatur...
South West City...                West Siloam Springs...
Colcord...                        Kansas...
Highfill...                       Garfield...

This includes Interstate 49 between mile markers 76 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

The outflow boundary has moved ahead of the rain so expect gusty 
winds before the rain starts. Torrential rainfall is also occurring 
with these storms, and may lead to localized flooding. Do not drive 
your vehicle through flooded roadways.

&&

LAT...LON 3639 9357 3621 9423 3622 9433 3618 9434
      3603 9488 3635 9500 3651 9462 3650 9372
TIME...MOT...LOC 1218Z 339DEG 20KT 3653 9404 3630 9489 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 17, 6:44 AM CDT, 37 minutes earlier.

Area forecast discussion, Aug 17, 6:44 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
644 AM CDT Fri Aug 17 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms are most likely to affect the northwest
Arkansas sites this morning, with lesser coverage of showers and
storms at the northeast Oklahoma sites. Additional storms will
develop this afternoon and may affect the northwest Arkansas and
southeast Oklahoma sites. VFR conditions will prevail outside of
thunderstorm areas.

&&

.PREV DISCUSSION... /Issued 238 AM CDT Fri Aug 17 2018/

DISCUSSION...
Main forecast concerns revolve around continued shower and
thunderstorm chances through the weekend, and the ongoing
potential for locally heavy rainfall and isolated severe weather.

Thunderstorms from this past evening in parts of Kansas have
diminished in intensity upon moving into parts of northeast
Oklahoma, due to lower instability across most of northeast
Oklahoma and northwest Arkansas. Rainfall and lightning can be
expected with this activity through mid morning as it moves across
portions of far northeast Oklahoma and into northwest Arkansas.

Additional thunderstorm development is likely during the afternoon
in the vicinity of front expected to be positioned near Interstate
40 mid to late afternoon. A few of these could pose an isolated
damaging wind threat into the evening hours. Thunderstorm
potential will diminish from north to south into Saturday before
increasing once again from the southwest Saturday night and Sunday
as a strong upper low swings into the central Plains. The heaviest
rainfall with this feature should affect parts of northeast
Oklahoma and far northwest Arkansas during the day Sunday, with
lighter amounts continuing across portions of the area through
Monday.

North to northwest flow aloft will dominate the weather pattern
through much of next week, bringing unseasonably cool weather and
dry conditions.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....05
Hazardous weather outlook, Aug 17, 5:16 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 AM CDT Fri Aug 17 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 AM CDT Fri Aug 17 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Northwest Arkansas and East Central and Southeast Oklahoma.
	ONSET...This Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northwest Arkansas and East Central and Southeast Oklahoma.
	ONSET...This Afternoon.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Much of Eastern Oklahoma and West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Scattered showers and thunderstorms will continue early this
morning across parts of northeast Oklahoma and northwest Arkansas.
Severe weather is not expected with these storms.

Scattered to numerous thunderstorms are expected to develop this
afternoon near a weak frontal boundary which is expected to be in
the vicinity of Interstate 40 this afternoon. Some of these storms
will be strong to severe, with damaging winds being the main
severe weather threat. The storms will likely move southeast into
parts of southeast Oklahoma by late afternoon or early evening.
Locally heavy rainfall will also be possible with storms this
afternoon and evening.

Afternoon heat index values between 100 and 105 degrees are
expected across much of eastern Oklahoma and west central Arkansas
today.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms will remain possible across southeast Oklahoma and
west central Arkansas Saturday. Storm chances will increase area
wide late Saturday night and Sunday as a strong upper level storm
system passes just to our north. A cold front will move through
the area Monday bringing an end to thunderstorm chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 17, 6:51 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
651 AM CDT FRI AUG 17 2018

OKZ057-058-061>063-171230-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Mayes OK-
651 AM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
NORTHERN DELAWARE...WESTERN OTTAWA AND NORTHERN MAYES COUNTIES UNTIL
730 AM CDT...

At 651 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Narcissa to near Foyil. Movement
was southeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Miami...                          Vinita...
Jay...                            Pryor...
Pryor Creek...                    Grove...
Chelsea...                        Salina...
Fairland...                       Afton...
Langley...                        Adair...
Welch...                          Bernice...
Ketchum...                        Spavinaw...
Foyil...                          Bluejacket...
Disney...                         Big Cabin...

This includes Interstate 44 between mile markers 255 and 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3660 9462 3651 9462 3620 9539 3649 9564
      3660 9550 3660 9543 3665 9543 3700 9496
      3700 9494
TIME...MOT...LOC 1151Z 316DEG 21KT 3683 9490 3643 9554
Special weather statement, Aug 17, 7:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
721 AM CDT FRI AUG 17 2018

ARZ001-002-OKZ063-068-069-171300-
Carroll AR-Benton AR-Adair OK-Cherokee OK-Delaware OK-
721 AM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN CARROLL...
SOUTHERN DELAWARE...NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE
COUNTIES UNTIL 800 AM CDT...

At 718 AM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Seligman to 7 miles north of Twin
Oaks. Movement was south at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Siloam Springs...
Jay...                            Eureka Springs...
Bella Vista...                    Lowell...
Pea Ridge...                      Gentry...
Bethel Heights...                 Gravette...
Cave Springs...                   Decatur...
South West City...                West Siloam Springs...
Colcord...                        Kansas...
Highfill...                       Garfield...

This includes Interstate 49 between mile markers 76 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The outflow boundary has moved ahead of the rain so expect gusty
winds before the rain starts. Torrential rainfall is also occurring
with these storms, and may lead to localized flooding. Do not drive
your vehicle through flooded roadways.

&&

LAT...LON 3639 9357 3621 9423 3622 9433 3618 9434
      3603 9488 3635 9500 3651 9462 3650 9372
TIME...MOT...LOC 1218Z 339DEG 20KT 3653 9404 3630 9489

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:16 PM CDTSpecial Weather StatementTSAHaskell, Sequoyah44 min
Aug 16, 7:23 PM CDTAreal Flood WarningTSACreek, Okmulgee, Tulsa12 hr
Aug 16, 7:36 PM CDTSpecial Weather StatementTSAAdair, Sequoyah39 min
Aug 17, 6:51 AM CDTSpecial Weather StatementTSACraig, Mayes39 min
Aug 17, 7:49 AM CDTSpecial Weather StatementTSATulsa26 min
Aug 17, 7:58 AM CDTSpecial Weather StatementTSAAdair47 min
Aug 17, 8:01 AM CDTAreal Flood WarningTSACraig, Ottawa6 hr
Aug 17, 8:09 AM CDTSpecial Weather StatementTSAMayes36 min
Aug 17, 8:24 AM CDTSpecial Weather StatementTSARogers36 min
Aug 17, 8:50 AM CDTSpecial Weather StatementTSACherokee25 min
Aug 17, 9:18 AM CDTSpecial Weather StatementTSAAdair, Cherokee42 min
Aug 17, 9:19 AM CDTSpecial Weather StatementTSACraig41 min
Aug 17, 9:26 AM CDTSpecial Weather StatementTSAOkmulgee34 min
Aug 17, 9:49 AM CDTSpecial Weather StatementTSAAdair26 min
Aug 17, 10:21 AM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more9 hr
Aug 16, 8:07 PM CDTSpecial Weather StatementTSACrawford23 min
Aug 16, 8:21 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin54 min
Aug 16, 8:40 PM CDTSpecial Weather StatementTSACrawford20 min
Aug 16, 9:08 PM CDTSpecial Weather StatementTSAFranklin52 min
Aug 16, 9:10 PM CDTSpecial Weather StatementTSAMadison50 min
Aug 16, 9:12 PM CDTSpecial Weather StatementTSACarroll48 min
Aug 16, 9:22 PM CDTAreal Flood AdvisoryTSAFranklin113 min
Aug 17, 8:31 AM CDTAreal Flood AdvisoryTSABenton, Carroll3 hr
Aug 17, 8:37 AM CDTSpecial Weather StatementTSAMadison, Washington38 min
Aug 17, 8:41 AM CDTSpecial Weather StatementTSAMadison49 min
Aug 17, 9:06 AM CDTSpecial Weather StatementTSACrawford, Franklin, Madison39 min
Aug 17, 10:20 AM CDTSpecial Weather StatementTSASebastian40 min
Aug 17, 11:08 AM CDTSpecial Weather StatementTSASebastian37 min
Aug 17, 12:51 PM CDTAreal Flood AdvisoryTSACrawford, Franklin3 hr

Nearby

Special Weather Statements in Oklahoma, 2018Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.